Alert archive / California / Snow Advisories in 2006
Snow Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 26, 2006, 3:54 AM PST. It took effect at Dec 26, 2006, 2:32 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 3:54 AM PST (11:54 UTC)
- In effect from
- Dec 26, 2006, 2:32 PM PST
- Expired
- Dec 27, 2006, 8:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 261154 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 354 AM PST TUE DEC 26 2006 CAZ004-271800- /O.NEW.KEKA.SN.Y.0023.061227T0600Z-061227T1800Z/ UPPER TRINITY RIVER- 354 AM PST TUE DEC 26 2006 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. A COLD AIR MASS WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH WEDNESDAY. SNOW LEVELS WILL FALL TO 4000 FEET TONIGHT AND THEN DROP TO 3500 FEET BY WEDNESDAY MORNING. WIDESPREAD RAIN TODAY WILL CHANGE TO SNOW SHOWERS ABOVE 3500 TO 4000 FEET LATE TONIGHT THROUGH WEDNESDAY. A COLD AND DRIER AIR MASS WILL SETTLE OVER THE AREA WEDNESDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS46 KEKA 262232 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PST TUE DEC 26 2006 CAZ003-271200- /O.EXA.KEKA.SN.Y.0023.061227T0600Z-061227T1800Z/ NORTH COAST INTERIOR- 232 PM PST TUE DEC 26 2006 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. COLDER AIR WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH WEDNESDAY. SNOW LEVELS ABOVE 4000 FEET LATE THIS AFTERNOON WILL FALL TO AROUND 3000 FEET LATE TONIGHT...WITH SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES LIKELY THROUGH EARLY TOMORROW. SNOW MAY MIX WITH RAIN AT ELEVATIONS DOWN TO 2500 FEET...BUT LITTLE IF ANY ACCUMULATION IS EXPECTED AT THIS LEVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ004-271200- /O.CON.KEKA.SN.Y.0023.061227T0600Z-061227T1800Z/ UPPER TRINITY RIVER- 232 PM PST TUE DEC 26 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST WEDNESDAY. COLDER AIR WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH WEDNESDAY. SNOW LEVELS ABOVE 4000 FEET LATE THIS AFTERNOON WILL FALL TO AROUND 3000 FEET LATE TONIGHT...WITH SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES LIKELY THROUGH EARLY TOMORROW. SNOW MAY MIX WITH RAIN AT ELEVATIONS DOWN TO 2500 FEET...BUT LITTLE IF ANY ACCUMULATION IS EXPECTED AT THIS LEVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 270605 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1005 PM PST TUE DEC 26 2006 ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR CAZ003-004-271600- /O.EXT.KEKA.SN.Y.0023.000000T0000Z-061227T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1005 PM PST TUE DEC 26 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY ABOVE 3000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST WEDNESDAY. COLDER AIR WILL MOVE INTO NORTHWEST CALIFORNIA TONIGHT THROUGH WEDNESDAY. SNOW LEVELS ABOVE 4000 FEET LATE THIS AFTERNOON WILL FALL TO AROUND 3000 FEET LATE TONIGHT...WITH SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES LIKELY THROUGH EARLY TOMORROW. SNOW MAY MIX WITH RAIN AT ELEVATIONS DOWN TO 2500 FEET...BUT LITTLE IF ANY ACCUMULATION IS EXPECTED AT THIS LEVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MWJ
000 WWUS46 KEKA 271612 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 812 AM PST WED DEC 27 2006 CAZ003-004-271715- /O.EXP.KEKA.SN.Y.0023.000000T0000Z-061227T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 812 AM PST WED DEC 27 2006 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY FOR THE NORTH COAST INTERIOR AND UPPER TRINITY RIVER HAS EXPIRED. SCATTERED SNOW SHOWERS CAN BE EXPECTED DURING THE DAY...HOWEVER ANY ACCUMULATION WILL BE 1 INCH OR LESS. $$ KENNEDY
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 25, 4:00 PM PST, 11 hours 54 minutes earlier.
Area forecast discussion, Dec 25, 4:00 PM PST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 PM PST MON DEC 25 2006 .SYNOPSIS...A VERY ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS NORTHWEST CALIFORNIA TONIGHT THROUGH WEDNESDAY. && .DISCUSSION...A FAIRLY COMPLEX WEATHER PATTERN CONTINUES TO MAKE FOR A CHALLENGING FORECAST GOING FORWARD THE NEXT COUPLE OF DAYS. GLOBAL SATPIX INDICATE A MID LEVEL MOISTURE TAP EXTENDING FROM NW CAL SWWD ALMOST 6000 NM TO THE NORTHERN MARIANA ISLANDS. A 150KT+ JET APPROACHING 150W THIS AFTERNOON WILL SUPPORT ONGOING CYCLOGENESIS OF THE SURFACE LOW FARTHER DOWNSTREAM FROM THE JET AND RESULT IN CONTINUED ADVECTION OF WARM AIR AND MOISTURE NORTH ACROSS THE DISTRICT OVERNIGHT. LITTLE SOUTHWARD PROGRESSION IN RAIN ACTIVITY HAS BEEN SEEN THUS FAR TODAY, BUT AS THE SURFACE LOW AND UPPER TROUGH OFFSHORE DEEPEN OVERNIGHT...PRECIP SHOULD GRADUALLY SHIFT S TO MENDO. THUS WILL ADVERTISE CATEGORICAL TO HIGH END LIKELY POPS TONIGHT. GIVEN GAGE/RADAR PRECIP ESTIMATES AND CONTINUED WIDESPREAD RAINS, FLOODING WILL BE OF INCREASING CONCERN. THE DEEPENING SURFACE LOW APPROACHES THE OREGON COAST TUESDAY AFTERNOON, ALTHOUGH THE WRF IS A BIT FARTHER N WITH ITS TRAJECTORY COMPARED TO THE GFS. EITHER WAY, THE STRENGTH OF THE SURFACE PRESSURE GRADIENT SUPPORTS WIND ADVISORY SPEEDS ACROSS THE NORTH COAST TOMORROW AND WILL THUS HOIST WIND HEADLINES. THIS WILL HAVE TO BE CLOSELY MONITORED SINCE A MORE SOUTHERLY TRAJECTORY WOULD ALSO BRING HIGHER WINDS FARTHER S INTO MENDOCINO COUNTY AS WELL. STRONG ISENTROPIC LIFT CONTINUES ALONG AND AHEAD OF THE SURFACE BOUNDARY TOMORROW...SO MODERATE TO HEAVY RAINS WILL CONTINUE TO EXACERBATE WATER RISES. THE GFS INDICATES RELATIVELY STEEP MID-LEVEL LAPSE RATES AND UPPER LEVEL LIFT ACCOMPANYING THE UPPER TROUGH BY AFTERNOON, SO WILL INCLUDE A SLIGHT CHANCE FOR THUNDER FOR THE COASTAL WATERS AND ADJACENT COASTAL SXNS. COLDER AIR WILL SPILL INTO THE REGION TUESDAY NIGHT WITH SNOW LEVELS FALLING TO AROUND 4000 FEET OR LOCALLY LOWER. QPF MAY BE MARGINALLY SUFFICIENT FOR A SNOW ADVISORY TUESDAY NIGHT INTO EARLY WEDNESDAY...BUT WILL HOLD OFF ON HEADLINES FOR NOW. PRECIPITATION WILL TREND DOWNWARD LATE WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE ALOFT AND AT THE SURFACE BUILD INTO THE REGION. OFFSHORE FLOW WILL RESULT IN DRYING OF RIDGES WITH A RETURN TO SUNSHINE FOR ALL LOCATIONS BY THURSDAY. WE MAY SEE RAIN MAKE ANOTHER APPEARANCE ACROSS THE NORTH AS EARLY AS FRIDAY, SHIFTING SOUTH INTO SATURDAY. HOWEVER...NEW YEARS EVE AND DAY DO NOT LOOK TO BE COMPLETE WASHOUTS...AND MAY IN FACT BE QUITE BENIGN WEATHER-WISE. BURGER && .AVIATION...THE FRONT THAT STALLED OVER DEL NORTE AND NORTHERN HUMBOLDT WILL SLOWLY MOVE SOUTHWARD THROUGH THE NIGHT. AN APPROACHING PACIFIC LOW WILL TIGHTEN THE PRESSURE GRADIENT ALONG THE COAST LATE TONIGHT AND INCREASE WINDS ALONG THE NORTH COAST. EXPECT IFR FLIGHT CONDITIONS NEAR KCEC UNTIL THE INCREASED WINDS MIX OUT THE MIST LATE TONIGHT. MVFR TO VFR CONDITIONS SHOULD CONTINUE OVER MOST OF THE FLIGHT AREA...WITH POCKETS OF IFR CONDITIONS WHERE HEAVY SHOWERS WILL REDUCE VISIBILITIES TO BELOW 3 MILES. TH && .EKA WATCHES/WARNINGS/ADVISORIES... ...GALE WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM. ...HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM. ...FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO. ...SMALL CRAFT ADVISORY FOR WINDS CAPE MENDOCINO TO PT ARENA AND OUT 60 NM. ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE MENDOCINO TO PT ARENA AND OUT 60 NM. ...HIGH SURF ADVISORY FOR THE REDWOOD COAST. ...WIND ADVISORY FOR THE REDWOOD COAST. && VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 25, 4:47 PM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 447 PM PST MON DEC 25 2006 CAZ001-270100- REDWOOD COAST- 447 PM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AND TUESDAY ANOTHER STRONG PACIFIC STORM WILL BRING EXCESSIVE WINDS ALONG WITH MODERATE TO HEAVY RAIN TO THE REGION TONIGHT AND TOMORROW. A WIND ADVISORY (NPWEKA) IS IN EFFECT EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE REDWOOD COAST. STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED NORTH OF TRINIDAD...INCLUDING CRESCENT CITY. HEAVY RAINS IN AND AROUND THE DEL NORTE COUNTY HAVE RESULTED IN A STEADY RISE OF THE SMITH RIVER AT DR. FINE BRIDGE HOWEVER AT THIS TIME NO FLOODING IS EXPECTED (RVSEKA). THE RECENT STORM ACTIVITY HAS ALSO BROUGHT A LARGE WESTERLY SWELL INTO THE COASTAL WATERS OF NORTHERN CALIFORNIA. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE REDWOOD COAST AS WAVES UP TO 19 TO 22 FEET ARE CURRENTLY BREAKING ALONG THE COASTLINE. THE LARGE WAVES ARE EXPECTED TO CONTINUE THROUGH EARLY TUESDAY MORNING (CFWEKA). .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ003-004-076-270100- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 447 PM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT AND TUESDAY ANOTHER STRONG PACIFIC STORM WILL BRING EXCESSIVE WINDS ALONG WITH MODERATE TO HEAVY RAIN TO THE REGION TONIGHT AND TOMORROW. HEAVY RAINS IN AND AROUND THE DEL NORTE COUNTY HAVE RESULTED IN A STEADY RISE OF THE SMITH RIVER AT DR. FINE BRIDGE HOWEVER AT THIS TIME NO FLOODING IS EXPECTED (RVSEKA). .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ002-270100- MENDOCINO COAST- 447 PM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO HEAVY RAIN OVER NORTHERN CALIFORNIA HAS RESULTED IN RISING RIVERS ACROSS MENDOCINO COUNTY. A FLOOD WATCH IS IN EFFECT TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR THE NAVARRO RIVER AT NAVARRO (FFAEKA).
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:31 AM PST | High Surf Advisory | EKA | 6 hr | |
| Dec 26, 3:09 PM PST | Wind Advisory | EKA | 7 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.